logo AFST
Systole growth for finite area hyperbolic surfaces
Florent Balacheff; Eran Makover; Hugo Parlier
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 1, p. 175-180

In this note, we observe that the maximum value achieved by the systole function over all complete finite area hyperbolic surfaces of a given signature (g,n) is greater than a function that grows logarithmically in terms of the ratio g/n.

Dans cette note, nous observons que le maximum de la fonction systole sur l’espace des surfaces hyperboliques complètes et d’aire finie de signature donnée (g,n) est plus grand qu’une fonction qui croît de façon logarithmique en g/n.

@article{AFST_2014_6_23_1_175_0,
     author = {Florent Balacheff and Eran Makover and Hugo Parlier},
     title = {Systole growth for finite area hyperbolic surfaces},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 23},
     number = {1},
     year = {2014},
     pages = {175-180},
     doi = {10.5802/afst.1402},
     mrnumber = {3204736},
     zbl = {1295.30093},
     language = {en},
     url = {https://afst.centre-mersenne.org/item/AFST_2014_6_23_1_175_0}
}
Balacheff, Florent; Makover, Eran; Parlier, Hugo. Systole growth for finite area hyperbolic surfaces. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 1, pp. 175-180. doi : 10.5802/afst.1402. afst.centre-mersenne.org/item/AFST_2014_6_23_1_175_0/

[1] Adams (C.).— Maximal cusps, collars , and systoles in hyperbolic surfaces. Indiana Math. J. 47, no. 2, p. 419-437 (1998). | MR 1647904 | Zbl 0912.53026

[2] Beardon (A.), Minda (D.).— The hyperbolic metric and geometric function theory. Quasiconformal mappings and their applications, p. 9-56, Narosa, New Delhi (2007). | MR 2492498 | Zbl 1208.30001

[3] Buser (P.), Sarnak (P.).— On the period matrix of a Riemann surface of large genus. With an appendix by J. H. Conway and N. J. A. Sloane. Invent. Math. 117, no. 1, p. 27-56 (1994). | MR 1269424 | Zbl 0814.14033

[4] Farb (B.), Margalit (D.).— A primer on mapping class groups. To appear in Princeton Mathematical Series. | MR 2850125 | Zbl 1245.57002

[5] Mumford (D.).— A remark on a Mahler’s compactness theorem. Proc. AMS 28, no. 1, p. 289-294 (1971). | MR 276410 | Zbl 0215.23202

[6] Schmutz (P.).— Congruence subgroups and maximal Riemann surfaces. J. Geom. Anal. 4, p. 207-218 (1994). | MR 1277506 | Zbl 0804.32010